SEROXAT AND OTHER SSRIs

News and Views on the SSRI Group of Drugs

  • THE LIES ABOUT SEROXAT/PAXIL AND OTHER SSRIs

  • STOP the Lies: Join the Cause: Click pic below

  • Enter your email address to subscribe to this blog and receive notifications of new posts by email.

    Join 7 other followers

  • Monthly Archive showing # of posts

Friday – March 9 2007

Posted by shutah on March 9, 2007

Where it all began ….. (written in 2003)

Following many years of suffering with severe migraines (in which I was hospitalised on a number of occasions) my then GP, Dr ???, explained that I was deficient in a chemical called Seratonin.  In order to prevent the onset of migraine she prescribed Seroxat 20mg per day.  At that time (approx. 1995) I was enjoying the sixth year of my second marriage.  Within a few weeks of taking Seroxat, my behaviour altered and I began to experience many of what I now know to be side effects of the drug Paroxetine. By 1997 my marriage had ended, I lost my home in a confusing and stressful divorce.  In the intervening years between 1997 and today, I met an someone in an on-line chat-room, flew to USA to meet him 2 months later, forsook my daughter and my family, moved in with him, married him, started immigration proceedings, found work, divorced him, and moved back to England last year!  I have to stress that this is certainly not usual behaviour for me!

When I returned to England, I learned through friends that there had been some bad press regarding Seroxat, (Paxil as I now knew it), and it was suggested to me that I find out more information about it.  This I did, and was horrified and amazed to discover that I had been subjected to a wide range of severe and life-altering side effects.  It dawned on me that my taking this drug appeared to coincide with my behavioural changes, and for the strange decisions I was making in my life.

Earlier this year I decided to seek help and advice and to stop taking Seroxat.  Having sought out a local GP (Dr ???? at ????) we agreed that I would attend Clinical Behavioural Therapy (CBT) sessions on a weekly basis, whereupon he would monitor my withdrawal of Seroxat. After reducing from 20mg to 10mg daily over a 2-week period, Dr ??? provided me with the liquid form of Seroxat in order that I may start to reduce the dosage in a gradual manner, i.e. 1mg every 2-weeks.  When I reached the 5mg per day stage in July, I completely lost control of my sanity and wanted to die.  I felt desperate and needed immediate help and was ‘rescued’ by my sister and my daughter.

Upon Dr ???s’ advice, my dosage was increased to 10mg per day.   Two weeks later, I contacted my ex-husband in America and, once again, ‘shut up shop’ here in England and flew over to the States.  Within 2 days I decided I did not want to be there anymore and telephoned Dr ??? in the UK for help.  He advised that I immediately increase my dosage back to 20mg per day.  I then made arrangements to fly back to England as soon as possible!  Once again, very strange behaviour!  So, here I am, living with my sister as I had given up yet another home, and trying to pick up the pieces and get my life back on track.  I am returning to Dr ??? for further CBT sessions, and have recently contacted the District Tranquilliser Project in ??? for advice and further assistance on trying once again to wean myself off of this horrendous drug.  My family, friends and I have forgotten who I really am.  I firmly believe that the 9-years of taking Seroxat has impaired my decision making to the detriment of my (and their) lives.  

I’m not too sure why I’m writing this letter to you.  After watching the Panorama programme last night, I just felt that enough is enough, and I wanted to put something on paper and send it to someone who would listen and help.  Maybe there isn’t any help for me, but perhaps something in this letter might help others who have, or who are suffering from the effects of the long-term use of Seroxat.

So, there you have it … perhaps this puts things into perspective; perhaps not!!   One thing is for certain though – I’m still here, alive and reasonably well (providing I don’t stop taking the tablets!!) and have the love and support of my family (and a few friends).  Although some days I do wonder whether I might just make that one mistake that leads to disaster and sadness for a lot of people!!  Or take the one step too far off the edge!!  But for now, I’m hanging in there!!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: